Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 96, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 10, 2014, 12:34 PM EDT for 4 counties in Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2014, 12:34 PM EDT (16:34 UTC)
- Expired
- Jul 10, 2014, 1:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 41 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:40 AM EDT, 54 minutes earlier.
Area forecast discussion, Jul 10, 11:40 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1140 AM EDT THU JUL 10 2014 .SYNOPSIS... A FRONTAL BOUNDARY STALLS OVER THE REGION TODAY THROUGH FRIDAY. A WEAK AREA OF LOW PRESSURE MOVES NORTHEAST ALONG THIS BOUNDARY TONIGHT THEN PUSHES OFFSHORE FRIDAY. HIGH PRESSURE BUILDS SOUTH ACROSS THE MID ATLANTIC REGION THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LATEST ANALYSIS SHOWING FRONTAL BOUNDARY STALLED OVER WRN PORTIONS OF THE CWA WITH AN AREA OF SHOWERS/EMBEDDED TSTMS DEVELOPING ALONG THE FRONT ACRS MECKLENBURG/LUNENBURG AS OF 11 AM. VERY MOIST AIRMASS IN PLACE ACRS THE REGION WITH PWAT VALUE OVER 2" ON 12Z WAL SOUNDING (AND 1.75-2" AT GSO). 12Z NAM BRINGS PRECIP FARTHER NORTH THAN PREVIOUS RUNS AND IT MAY BE ONTO SOMETHING AS IT IS VERIFYING WELL THUS FAR. HAVE THUS INCREASED POPS TO 70% OVER MUCH OF CENTRAL VA AS FAR N AS METRO RICHMOND THIS AFTN (WELCOME RAINFALL HERE). SATELLITE TRENDS SUGGEST LITTLE CLEARING THIS AFTN...WITH THE POSSIBLE EXCEPTION OF FAR SE VA/NE NC WHERE A BRIEF PERIOD OF PARTIAL CLEARING MAY OVERSPREAD THE REGION OVER THE NEXT FEW HRS BEFORE TSTMS REDEVELOP. MAIN CONCERN TODAY WILL BE FOR HEAVY RAIN AND POSSIBLE FLASH FLOODING. IR SATELLITE SHOWS DEEP MOISTURE PLUME FROM THE SW AND UPPER JET IS IN A FAVORABLE POSITION (RRQ FORCING) TO SUPPORT LIKELY POPS MOST AREAS THIS AFTN AND TONIGHT. IN ADDITION..SHOULD SEE TRAINING OF STORMS DUE TO LOW LEVEL SW JET BEING NEARLY PARALLEL AND SIMILAR IN MAGNITUDE TO THE FLOW ALOFT (LOW MBE VALUES). MUCH OF HAMPTON ROADS AND NE NC RECEIVED 2" OR MORE OF RAINFALL OVER THE PAST 24 HRS AND MAY NEED TO CONSIDER A FLASH FLOOD WATCH THIS AFTN THROUGH FRI MORNING IN THESE AREAS BUT CONFIDENCE TOO LOW IN PLACEMENT OF HEAVIEST PRECIP (ESPECIALLY GIVEN THE LATEST NAM KEEPING HEAVIER AMTS FARTHER INLAND/NW). WILL CONTINUE MENTION OF LCLLY HEAVY RAINFALL THREAT IN HWO. LOWERED MAX TEMPS A FEW DEGREES WITH HIGHS MAINLY IN THE LOWER-MID 80S. S/W ENERGY TRACKS NE ALONG THE BNDRY TONIGHT. THIS WILL NOT ONLY ENHANCE CONVECTION CHCS OVERNIGHT BUT SHOULD KEEP THE THREAT OF PCPN GOING THROUGH THE NIGHT...PARTICULARLY ACRS SE VA/NE NC. POPS WOULD LIKELY HAVE TO BE RAISED FURTHER WEST IF NAM VERIFIES. LOWS M60S FAR NW TO LWR-MID 70S SE. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... SYSTEM LINGERS ALONG COASTAL AREAS FRIDAY MORNING BEFORE SLOWLY EXITING OFF THE COAST DURING THE AFTN. DATA SHOWS PLENTY OF MSTR ARND ALONG WITH SOME INSTABILITY TO INCLUDE CHC POPS THROUGH THE DAY WITH THE HIGHEST POPS SERN AREAS. HIGHS GNRLY IN THE M80S. SCT EVENING POPS FRI NIGHT...OTW BCMG PT CLDY. LOWS 65-70. MODELS INDICATING THE FRONT WASHES OUT / DISSIPATES ACROSS THE AREA SAT. KEPT A 20-30% POP OVER THE FAR NW AND IN SE VA/NE NC. PARTLY SUNNY WITH HIGHS IN THE M-U80S. QPF NXT 72 HRS AVGG 2/3RDS TO 1 IN ACROSS NWRN AREAS...1 TO 1.5 IN ACROSS CNTRL AREAS...1.5 TO 2.5 ACROSS SERN VA/NE NC. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AMPLIFIED UPPER FLOW OVER THE HIGHER LATITUDES WILL PUSH ANOTHER ANOMALOUS TROUGH INTO THE NERN CONUS EARLY NEXT WEEK. THE RESULT WILL BE BELOW NORMAL TEMPS AND WET CONDITIONS FROM THE UPPER MIDWEST TO THE OH VALLEY. HOWEVER...THE LOCAL AREA REMAINS SEASONABLY WARM AS MUCH OF THE COOLER AIR WILL BE LOCKED WEST OF THE CNTRL APPALACHIANS. FOR THE LATTER HALF OF THE WEEKEND...ONGOING RETURN FLOW ON THE BACKSIDE OF HIGH PRESSURE ANCHORED OVER THE WRN ATLANTIC WILL RESULT IN SLIGHTLY WARMER TEMPS AND DEWPOINTS SUN COMPARED TO SAT. THICKNESSES YIELD TEMPS RIGHT AROUND 90 DEGS. A COLD FRONT WILL PUSH INTO THE GREAT LAKES REGION SUN WITH SFC TROUGHING DEVELOPING OVER THE LOCAL AREA. THETA-E ADVECTION AND A MOIST BL WILL RESULT IN MLCAPE VALUES ~1500 J/KG. MODEL DERIVED PRECIP WATERS RANGE FROM 1.75 TO 2 INCHES. WHILE MOISTURE/INSTABILITY LOOK FAVORABLE...BEST DYNAMICS/FORCING REMAINS WELL WEST OF THE AREA WITH THE BETTER HEIGHT FALLS AND STRONGER WINDS ALOFT. SHEAR IS ALSO UNIMPRESSIVE AND SOUNDINGS DEPICT SUBSIDENCE/WARM AIR ALOFT. WILL CARRY CHANCE POPS IN THE NW...TAPERING OFF TO SILENT IN THE SE. BETTER COVERAGE EXPECTED MON AS HEIGHT FALLS AND INCREASING WINDS ALOFT PROVIDE BETTER FORCING FOR ASCENT AND COOLER MID-LEVEL TEMPS. COLD FRONT IS EXPECTED TO REACH THE CNTRL APPALACHIANS LATE MON...SHARPENING THE THERMAL TROUGH OVER THE LOCAL AREA. WARMER TEMPS AND DEWPOINTS WILL PUSH MLCAPE VALUES HIGHER...BUT SHEAR REMAINS MARGINAL (AOB 20 KT). THE RESULT WILL BE SCT AFTERNOON SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE REGION. COLD FRONT DROPS INTO THE REGION TUES-TUES NIGHT. EXACT TIMING OF THE FRONT WILL IMPACT SENSIBLE WEATHER OVER THE LOCAL AREA. WILL TREND TOWARD A BLEND BTWN THE MEDIUM RANGE GUIDANCE...KEEPING THE BEST POPS ALONG THE COAST TUES. BASED ON THE AIRMASS...WILL ALSO CARRY SLIGHT CHANCE POPS MON NIGHT-TUES MORNING AS THE FRONT CROSS THE REGION. UPPER LOW BEGINS TO EJECT FROM THE GREAT LAKES REGION TUES INTO SE CANADA...SLOWING THE FRONT AS IT PUSHES OFFSHORE TUES NIGHT-WEDS MORNING. CONFIDENCE IS NOT HIGH ATTM...BUT WILL HANG ON TO SLIGHT CHANCE POPS ALONG THE COAST WEDS BASED ON THE FRONT LIKELY STALLING OFFSHORE. TEMPS WILL REMAIN AROUND SEASONABLE NORMS...WARMING INTO THE UPPER 80S-LOW 90S THRU THE PERIOD. ANTICIPATE TUES TO BE THE WARMEST IN ADVANCE OF THE FRONT...WITH HIGHS GENERALLY IN THE LOW 90S. OVERNIGHT LOWS WILL GENERALLY BE IN THE UPPER 60S-LOW 70S...WITH MID 70S NEAR THE COAST. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... TSTMS CONTINUE TO DEVELOP ALONG THE ALBEMARLE SOUND. THIS IS ALONG THE OUTFLOW FROM THE EARLIER CONVECTION. LOOKING AT THE HRRR THINK THESE WILL FINALLY END BY AROUND 14Z. WILL HAVE A TEMPO GROUP AT KECG AS THESE TSTMS COULD MOVE ACROSS THERE AT TIMES. UPPER TROF CONTINUES ACROSS THE AREA TODAY. THERE WILL BE SEVERAL BOUNDARIES ACROSS THE AREA WHICH COULD FOCUS CONVECTION THIS AFTERNOON INTO TONIGHT. ALL MODELS AGREE ON CONVECTION DEVELOPING JUST NOT SURE WHETHER TO THE WEST MOSTLY RECEIVES IT OR BACK ACROSS THE SOUTHEAST. MOST HI RES MODELS ARE LEANING TOWARD SE VA AND NE NC SO WILL PUT A TEMPO GROUP IN THAT AREA THIS AFTERNOON. HOWEVER THINK MOST AREAS WILL GO TO MVFR OR EVEN IFR IN TSTMS SOMETIME THIS AFTERNOON OR TONIGHT. WITH DIMINISHING FLOW BY TONIGHT ANY THUNDERSTORMS THAT DO FORM WILL BE SLOW TO MOVE. OUTSIDE OF THE PRECIPITATION EXPECT VFR CONDITIONS WITH SOME CLOUDS AROUND 10 THOUSAND FEET. FRONT CROSSES AREA BY FRIDAY...LEAVING FRI NGT/SAT DRY ATTM. NEXT FRONT COULD BRING THE POTENTIAL FOR MORE SHWRS/TSTMS TO THE REGION LATE SUNDAY OR MONDAY. && .MARINE... SUB-SCA CONDITIONS ARE EXPECTED OVER THE WATERS THROUGH THE WEEK. A WEAK TROF IS TO THE WEST OF THE WATERS KEEPING MAINLY A LIGHT SOUTHERLY WIND OVER THE WATERS. A WEAK LOW PRESSURE SYSTEM WILL MOVE ALONG THIS BOUNDARY TONIGHT AND FRIDAY. THIS WILL ALLOW THE WINDS TO BE MORE SOUTHEAST AT TIMES. AFTER THE LOW MOVES PAST FRIDAY NIGHT THE TROF WILL MOVE OFF THE COAST SATURDAY. WILL HAVE LIKELY THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THE SOUTHERN WATERS WITH A CHANCE ACROSS THE NORTHERN WATERS.SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WATERS FRIDAY INTO FRIDAY NIGHT. WINDS WILL BECOME MORE WEST TO NORTH OVER THE WEEKEND. FLOW VEERS TO THE SOUTH SUN...REMAINING SUB SCA AT 10-15 KT. SEAS REMAIN 2-3 FT. LOW PRESSURE LIFTS INTO THE GREAT LAKES REGION MON AS A COLD FRONT PUSHES INTO THE OH VALLEY. GRADIENT WILL STRENGTHEN SLIGHTLY OVER THE WATERS SUN NIGHT-MON...BUT REMAINS SUB-SCA. PERSISTENT SLY FLOW WILL PUSH SEAS TO 4 FT IN THE NRN WATERS...BUT ANTICIPATE SEAS TO REMAIN UNDER 5 FT. COLD FRONT CROSSES THE WATERS TUES NIGHT-WED MORNING. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB/MPR LONG TERM...SAM AVIATION...JAB MARINE...JAB
Hazardous weather outlook, Jul 10, 3:01 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 301 AM EDT THU JUL 10 2014 MDZ021>025-NCZ012-VAZ048-049-060>091-094-099-100-110715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK- NORTHAMPTON VA- 301 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND TONIGHT. ANY THUNDERSTORM HAS THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NWS. NCZ013>017-030>032-VAZ092-093-095>098-110715- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 301 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AND CONTINUE TONIGHT. ANY THUNDERSTORM HAS THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. GIVEN THE RECENT HEAVY RAINFALL...ANY RUNOFF MAY RESULT IN LOCALIZED FLOODING OF LOW LYING...POOR DRAINAGE AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NWS. 44
In the hours before
Special weather statement, Jul 10, 6:56 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 AM EDT THU JUL 10 2014
NCZ015>017-031-032-102-101130-
CAMDEN-CHOWAN-EASTERN CURRITUCK-PASQUOTANK-PERQUIMANS-WESTERN
CURRITUCK-
656 AM EDT THU JUL 10 2014
...THUNDERSTORMS CONTINUE TO PRODUCE LOCALLY HEAVY DOWNPOURS ACROSS
NORTHEAST NORTH CAROLINA...
AT 655 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM COROLLA TO SNUG HARBOR...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF GRANDY TO 8 MILES SOUTHEAST OF
HERTFORD...MOVING EAST NORTHEAST AT 25 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE OLD TRAP AROUND 700 AM
EDT...
OLD TRAP AROUND 705 AM EDT...
GRANDY AROUND 730 AM EDT...
HAZARDS INCLUDE...
LOCALLY HEAVY RAINFALL AND MINOR FLOODING.
GIVEN THE HEAVY RAINFALL OVER THE PAST 12 HOURS...THE RUNOFF FROM
THESE STORMS MAY CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3654 7620 3653 7602 3646 7601 3642 7591
3629 7587 3635 7583 3641 7588 3641 7585
3648 7599 3653 7600 3652 7585 3625 7577
3623 7577 3627 7585 3606 7579 3617 7599
3604 7650
44Local storm report, Jul 10, 11:16 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1116 AM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG OCEAN VIEW 36.95N 76.24W
07/09/2014 CITY OF NORFOLK VA BROADCAST MEDIA
LIGHT POLE FELL ONTO APARTMENT COMPLEX...KNOCKING
SEVERAL BRICKS OFF THE EXTERIOR WALL.
&&
EVENT NUMBER AKQ1401153
MINNICKLocal storm report, Jul 10, 11:19 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1119 AM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG HYDE PARK HOMES 36.93N 76.25W
07/09/2014 CITY OF NORFOLK VA BROADCAST MEDIA
SEVERAL TREES WERE DOWNED ONTO POWER LINES ON WOODFORD
STREET.
&&
EVENT NUMBER AKQ1401154
MINNICKSpecial weather statement, Jul 10, 11:21 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1121 AM EDT THU JUL 10 2014 VAZ065>067-079-080-087-088-101615- BRUNSWICK-DINWIDDIE-GREENSVILLE-LUNENBURG-MECKLENBURG-NOTTOWAY- SUSSEX- 1121 AM EDT THU JUL 10 2014 ...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS MECKLENBURG...LUNENBURG...BRUNSWICK...DINWIDDIE...NOTTOWAY... GREENSVILLE AND SUSSEX COUNTIES THROUGH 1215 PM EDT... AT 1120 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH EMBEDDED THUNDERSTORMS OVER LA CROSSE...OR ABOUT OVER BRODNAX...MOVING NORTHEAST AT 30 MPH. THE STORMS WILL BE NEAR FORKSVILLE AT 1125 AM EDT...MEREDITHVILLE AT 1135 AM EDT...PRICES MILL...AND...LAWRENCEVILLE AT 1140 AM EDT...COCHRAN...AND...ALBERTA AT 1145 AM EDT...DOLPHIN AT 1155 AM EDT...WARFIELD AT 1205 PM EDT. HAZARDS INCLUDE... DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3711 7801 3688 7760 3654 7804 3675 7836 LBROWN
Local storm report, Jul 10, 11:38 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1138 AM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM LIGHTNING COROLLA 36.38N 75.83W
07/10/2014 CURRITUCK NC 911 CALL CENTER
HOUSE FIRE IN COROLLA WAS CAUSED BY LIGHTNING
&&
EVENT NUMBER AKQ1401155
MINNICKSpecial weather statement, Jul 10, 12:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1206 PM EDT THU JUL 10 2014
NCZ012-VAZ079-087-088-092-101700-
BRUNSWICK-GREENSVILLE-NORTHAMPTON-SOUTHAMPTON-SUSSEX-
1206 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...BRUNSWICK...
CITY OF EMPORIA...GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES
THROUGH 100 PM EDT...
AT 1206 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CALLAVILLE TO BRINK TO 6
MILES SOUTH OF GUM FORKS...OR ALONG A LINE EXTENDING FROM 6 MILES
WEST OF PURDY TO 6 MILES SOUTHWEST OF EMPORIA TO ROANOKE RAPIDS...
MOVING EAST AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE...
PURDY AROUND 1215 PM EDT...
PLEASANT HILL AROUND 1220 PM EDT...
GUMBERRY AROUND 1225 PM EDT...
OWENS AROUND 1230 PM EDT...
HUSKE AROUND 1235 PM EDT...
STONY CREEK AROUND 1240 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3645 7764 3648 7765 3648 7777 3650 7781
3650 7787 3656 7790 3679 7779 3709 7716
3674 7694 3647 7728 3642 7760
LBROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:43 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Virginia Beach | 62 min |
| Jul 9, 8:54 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
| Jul 9, 11:04 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, York, City of Williamsburg | 56 min |
| Jul 10, 3:51 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 39 min |
| Jul 10, 5:07 AM EDT | Special Marine Warning | AKQ | 23 min | |
| Jul 10, 11:21 AM EDT | Special Weather Statement | AKQ | Brunswick | 54 min |
| Jul 10, 12:06 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 54 min |
| Jul 10, 1:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 45 min |
| Jul 10, 1:53 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 52 min |
| Jul 10, 2:06 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Franklin, City of Suffolk | 54 min |
| Jul 10, 2:30 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Suffolk | 3 hr |
| Jul 10, 2:34 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jul 10, 2:43 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 3 hr |
| Jul 10, 2:53 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 52 min |
| Jul 10, 3:41 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin, City of Suffolk | 64 min |
| Jul 10, 3:47 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 10, 3:47 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 58 min |
| Jul 10, 5:37 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 113 min |
| Jul 10, 7:29 PM EDT | Flood Watch | AKQ | City of Chesapeake, City of Virginia Beach | 5 hr |
| Jul 9, 8:21 PM EDT | Areal Flood Advisory | AKQ | Camden, Currituck, Pasquotank | 3 hr |
| Jul 9, 9:21 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 54 min |
| Jul 9, 9:41 PM EDT | Special Weather Statement | AKQ | Camden, Pasquotank, Perquimans | 49 min |
| Jul 9, 10:23 PM EDT | Areal Flood Advisory | AKQ | Bertie, Chowan, Pasquotank, Perquimans | 3 hr |
| Jul 9, 10:23 PM EDT | Areal Flood Advisory | AKQ | Bertie, Chowan, Pasquotank, Perquimans | 3 hr |
| Jul 10, 4:31 AM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 44 min |
| Jul 10, 6:19 AM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 41 min |
| Jul 10, 6:56 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank, Perquimans | 34 min |
| Jul 10, 1:09 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan, Hertford | 66 min |
| Jul 10, 2:01 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Camden, Chowan, Gates, Hertford, Pasquotank and 1 more | 34 min |
| Jul 10, 2:15 PM EDT | Severe Thunderstorm Warning | AKQ | Hertford, Northampton | 17 min |
| Jul 10, 2:19 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 56 min |
| Jul 10, 2:50 PM EDT | Special Weather Statement | AKQ | Bertie, Hertford | 55 min |
| Jul 10, 3:10 PM EDT | Areal Flood Advisory | AKQ | Bertie, Hertford, Northampton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.